Alert archive / Virginia / Flash Flood Warnings in 2010

Flash Flood Warning 47, NWS Blacksburg, VA

June 4, 2010Tazewell County, Virginia; Mercer County, West Virginia

NWS Blacksburg, VA issued this flash flood warning at Jun 4, 2010, 5:12 PM EDT for Tazewell County, Virginia; Mercer County, West Virginia. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2010, 5:12 PM EDT (21:12 UTC)
Expired
Jun 4, 2010, 10:05 PM EDT
In force
5 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Tazewell County, VA, Mercer County, WV

The radar

The Roanoke radar (KFCX), 99 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2010-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2010-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
138 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1032 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

673 
WGUS51 KRNK 042112
FFWRNK
VAC185-WVC055-050315-
/O.NEW.KRNK.FF.W.0047.100604T2112Z-100605T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
512 PM EDT FRI JUN 4 2010

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA
  SOUTHWESTERN MERCER COUNTY IN SOUTHEAST WEST VIRGINIA

* UNTIL 1115 PM EDT.

* AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THAT UP TO 3 INCHES OF RAIN HAS FALLEN IN PARTS OF THE WARNED AREA. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINNACLE
  ROCK STATE PARK...SANDLICK...MATOAKA...COALDALE...BRAMWELL...
  BLUEFIELD...MONTCALM...MERCER COUNTY AIRPORT...TIPTOP...POCAHONTAS
  AND BOISSEVAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE IN THE 
WARNED AREA.

FLOODING ALONG THE UPPER BLUESTONE RIVER AND MUD FORK IS POSSIBLE.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED 
BRIDGES...DIPS...OR LOW WATER CROSSINGS. 

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3728 8144 3728 8142 3742 8131 3742 8129
      3744 8130 3747 8127 3734 8110 3722 8126
      3722 8127 3711 8140 3722 8152

$$

PC
2 follow-up statements
886 
WGUS71 KRNK 042204
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
604 PM EDT FRI JUN 4 2010

VAC185-WVC055-050315-
/O.CON.KRNK.FF.W.0047.000000T0000Z-100605T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAZEWELL VA-MERCER WV-
604 PM EDT FRI JUN 4 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR
SOUTHWESTERN MERCER AND NORTHEASTERN TAZEWELL COUNTIES...

AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED LIGHT 
TO MODERATE RAINFALL OVER PARTS OF THE WARNED AREA. STORM TOTAL 
RAINFALL AMOUNTS OVER THE PAST THREE HOURS RANGE FROM 1 TO 3 INCHES 
FROM TIPTOP NORTH TO THE MERCER COUNTY LINE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINNACLE ROCK
STATE PARK...SANDLICK...MATOAKA...COALDALE...BRAMWELL AND MONTCALM.

THERE MAY BE FLOODING ALONG THE UPPER BLUESTONE RIVER AND ALONG MUD 
FORK AS WELL AS OTHER SMALL STREAMS AND CREEKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH IS POSSIBLE IN 
THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 3728 8144 3728 8142 3742 8131 3742 8129
      3744 8130 3747 8127 3734 8110 3722 8126
      3722 8127 3711 8140 3722 8152

$$

PC
541 
WGUS71 KRNK 050205
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1005 PM EDT FRI JUN 4 2010

VAC185-WVC055-050215-
/O.CAN.KRNK.FF.W.0047.000000T0000Z-100605T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAZEWELL VA-MERCER WV-
1005 PM EDT FRI JUN 4 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN MERCER
AND NORTHEASTERN TAZEWELL COUNTIES...

NO FLOODING WAS REPORTED AND HEAVY RAIN HAS MOVED OUT OF THE REGION. 

LAT...LON 3728 8144 3728 8142 3742 8131 3742 8129
      3744 8130 3747 8127 3734 8110 3722 8126
      3722 8127 3711 8140 3722 8152

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:34 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 4, 3:34 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
334 PM EDT FRI JUN 4 2010

.SYNOPSIS...
WEAK HIGH PRESSURE WILL MAINTAIN A WARM AND MUGGY AIRMASS OVER THE
AREA INTO SATURDAY. A FAIRLY STRONG COLD FRONT WILL MOVE FROM THE
UPPER MID WEST INTO THE OHIO VALLEY ON SATURDAY. THIS FRONT WILL
MOVE SOUTHEAST ACROSS THE MID ATLANTIC REGION ON SUNDAY...
SWEEPING WELL SOUTH OF THE AREA MONDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
NO REAL CHANGE IN AIR MASS OVER THE NEXT 24 HOURS AS SYNOPTIC
PATTERN REMAINS UNCHANGED AS WELL WITH ZONAL FLOW ALOFT AND
MESOSCALE FEATURES DOMINATING THE SENSIBLE WEATHER. WITH DEWPOINTS
STUCK IN THE UPPER 60S TO LOW 70S THRU THE PERIOD THERE WILL BE
PLENTY OF MOISTURE FOR STORMS. EXPECT THE SCATTERED DIURNAL
CONVECTIVE ACTIVITY NOW OCCURRING TO TAPER OFF THIS EVENING WITH THE
LOSS OF HEATING. OVERNIGHT IT WILL BE MUGGY AND SUMMER LIKE WITH LOWS
FALLING TO ONLY TO LOW 60S AND LOW 70S OVER THE PIEDMONT...GENERALLY
5 TO 10 DEGREES ABOVE EARLY JUNE CLIMATOLOGY.

SATURDAY MAY SEE SOMEWHAT OF A REPEAT WITH SCATTERED STORMS LIKELY
BUT WITH POSSIBLY BETTER ORGANIZATION ESPECIALLY OVER THE NORTHERN
SECTIONS OF THE CWA. FRONTAL BOUNDARY IS FORECAST TO DROP A LITTLE
FURTHER SOUTH FROM THE OHIO VALLEY TOMORROW AFTERNOON THUS
INCREASING THE CHANCES FOR MORE ORGANIZED STORMS. IN ADDITION SOME
WEAK UPPER TROUGHING IS FORECAST TO RIDE EASTWARD IN THE UPPER
ZONAL PATTERN WHICH COULD HELP IN THE INITIATION OF MULTI-CELLULAR
STORMS OR POSSIBLY A LINEAR SQUALL-LINE SEGMENT IN THE LATE
AFTERNOON AND PUSHING THROUGH BY EVENING. AGAIN THE BEST FORCING
WILL BE TO OUR WEST AND NORTH BUT CANNOT RULE OUT SOUTH AND
EASTWARD DEVELOPMENT IN WHAT WILL BE A FAVORABLY UNSTABLE AIR MASS
WITH CAPES PUSHING 2000 J/KG. ALSO EXPECT CONTINUATION OF WARM
AFTERNOON TEMPS PUSHING 90 IN THE SOUTHEAST AND MID-80S EVEN IN
THE MOUNTAINS.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
WESTERLY WIND COMPONENT IS NOT AS STRONG IN THE MODELS AS
PREVIOUSLY...SO THINK THAT THERE WILL BE SCATTERED COVERAGE INTO
THE EVENING...GENERALLY LEFTOVER CONVECTION MAINLY WESTERN SLOPES
OF THE MTNS...AND THEN IN THE LEE TROUGH IN THE PIEDMONT.
CONVECTION SHOULD BE DIURNAL...SO HAVE DROPPED POPS TO SLIGHT CHC
OR LESS AFTER MIDNIGHT. WILL BE A WARM NIGHT SATURDAY NIGHT WITH A
STRENGTHENING SW WIND KEEPING THE ATMOSPHERE MIXED...AND ALSO SOME
CLOUDS. HAVE KEPT LOWS IN THE 60S TO LOWER 70S. AS FOR
SUNDAY...MODELS CONTINUE TO SHOW CONVECTION AHEAD OF THE FRONT
WEAKENING AS IT MOVES INTO THE MTNS WITH A STIFF WEST WIND IN THE
LOW LEVELS. HOWEVER...WITH MODELS ALSO SHOWING A STRONG THETA-E
MAXIMUM DRAPED ACROSS THE CWA...AM RELUCTANT TO LOWER POPS AT
THIS TIME. SO HAVE MAINTAINED THE LOW END LIKELY POPS THAT WE HAD
GOING...JUST ADJUSTED THE TIMING AND TRIED TO NARROW IT DOWN TO A
3 HOUR BLOCK WHEN SHOWERS/TSTMS WILL BE LIKELY. SHEAR WILL
CERTAINLY BE STRONG ENOUGH THAT ID TSTMS CAM MAINTAIN THEIR
STRENGTH...THEN THERE WILL BE A CHANCE FOR AN ORGANIZED LINE OR
LINES OF CONVECTION WITH THE POSSIBILITY OF DAMAGING WINDS. HAVE
KEPT HIGH TEMPS WARM EAST OF THE MTNS SUNDAY...LOWER 90S IN THE
PIEDMONT.

MONDAY WILL BE A DRY DAY BEHIND THE FRONT...WITH COOLER TEMPS AND
LOWER HUMIDITIES. MONDAY NIGHT SHOULD BE A GOOD RADIATIONAL
COOLING NIGHT...SO I LOWERED MIN TEMPS MORE INTO THE LOWER AND MID
50S MOST LOCATIONS.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
LONGER RANGE MODEL TREND IS TOWARD A LESS AMPLIFIED EASTERN U.S.
TROUGH...WHICH KEEPS A FRONTAL BOUNDARY CLOSE TO THE CWA IN THE
TUESDAY THROUGH FRIDAY PERIOD. THIS WILL KEEP THE CWA IN LINE FOR
THE POSSIBILITY OF CONVECTIVE SYSTEMS ASSOCIATED WITH SHORT WAVES IN
THE WESTERLIES...AND TRACKING ALONG THE BAROCLINIC ZONE. FOR THIS
REASON...HAVE ACCEPTED THE CHC POPS FROM HPC FOR EACH PERIOD...WITH
SOME ADJUSTMENTS- HIGHEST CHCS LOOK TO BE WESTERN SLOPES OF THE
MTNS...ESPECIALLY SRN WV. IF THIS PATTERN HOLDS...IT COULD END UP
VERY WET WITH REPEAT MCS'S AND/OR TRAINING TSTMS. HIGH TEMPS SHOULD
BE NEAR NORMAL THROUGH THE PERIOD...THOUGH IT WILL REMAIN MUGGY AND
OVERNIGHT LOWS COULD BE MAINLY IN THE 60S.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
CONVECTION NOW DEVELOPING OVER THE WESTERN MOUNTAINS AND ALONG
THE BLUE RIDGE SHOULD CONTINUE TO EXPAND IN COVERAGE WITH THE PEAK
HEATING OF THE DAY. PLENTY OF INSTABILITY ACROSS THE AREA BUT NOT
MUCH WIND SHEAR SO STORMS WILL BE "PULSY" IN NATURE. MAINTAINED
VCTS WORDING AT ALL TAF SITES BEGINNING IN THE NEXT HOUR OR TWO
WITH OVERALL COVERAGE EXPECTED TO BE SCATTERED UNTIL AN HOUR OR
TWO AFTER DIURNAL HEATING CEASES AROUND 23Z/7PM TIME FRAME.

FOG FORMATION TONIGHT WILL AGAIN BE DEPENDENT ON RESIDUAL CLOUD
DEBRIS. MORE CLOUDS MEAN LESS FOG. LESS CLOUDS WILL MEAN MORE FOG.
IF FOG DOES FORM IT SHOULD BE PATCHY AND CONFINED TO JUST THE LATE
NIGHT HOURS...AND MAYBE AN HOUR OR TWO AFTER DAYBREAK SATURDAY.

WIDESPREAD VFR CONDITIONS ARE EXPECTED AGAIN SATURDAY. ASIDE FROM
A HIT OR MISS LATE AFTERNOON THUNDERSTORM...NO SIGNIFICANT HAZARDS
EXPECTED.

A COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY WITH THE POTENTIAL
FOR ORGANIZED DEEP CONVECTION. A BROKEN TO SOLID LINE OF
THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG THE FRONT...AND THIS
WILL LIKELY RESULT IN A 2 TO 3 HOUR PERIOD OF MVFR/IFR CONDITIONS
AT EACH TERMINAL WITH ITS PASSAGE.

A CHANGE IN AIRMASS WILL TAKE PLACE SUNDAY NIGHT...WHICH SHOULD
YIELD VFR CONDITIONS FOR MONDAY INTO TUESDAY WITH LITTLE OR NO
THREAT OF DEEP CONVECTION.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JJ
NEAR TERM...PC
SHORT TERM...JJ
LONG TERM...JJ
AVIATION...PC/PM
Hazardous weather outlook, Jun 4, 5:14 AM EDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
514 AM EDT FRI JUN 4 2010

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-050915-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
514 AM EDT FRI JUN 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW
SATURDAY...MONDAY...AND TUESDAY.  THERE IS A SLIGHT RISK
OF SEVERE STORMS SATURDAY NIGHT INTO SUNDAY...AND THE
POTENTIAL FOR STRONG STORMS AGAIN BY THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY...BUT MAY BE NEEDED
LATE SATURDAY OR SUNDAY.

In the hours before

Local storm report, Jun 4, 4:06 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
406 PM EDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     HAIL             RICHLANDS               37.10N 81.80W
06/04/2010  E0.25 INCH       TAZEWELL           VA   TRAINED SPOTTER

&&

KM
Local storm report, Jun 4, 4:07 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
407 PM EDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             CAVE SPRING             37.22N 80.01W
06/04/2010  E0.50 INCH       ROANOKE            VA   TRAINED SPOTTER

            DIME SIZED HAIL.

&&

BS
Special weather statement, Jun 4, 4:14 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
414 PM EDT FRI JUN 4 2010

WVZ045-042115-
GREENBRIER WV-
414 PM EDT FRI JUN 4 2010

...A STRONG THUNDERSTORM WILL AFFECT GREENBRIER COUNTY...

AT 408 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LEWISBURG...
MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR LEWISBURG AIRPORT AROUND 445 PM...FRANKFORD
AROUND 500 PM AND FALLING SPRING AROUND 515 PM.

LAT...LON 3807 8038 3790 8014 3769 8048 3777 8061

PC
Local storm report, Jun 4, 4:27 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
427 PM EDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             CAVE SPRING             37.22N 80.01W
06/04/2010  E0.88 INCH       ROANOKE            VA   TRAINED SPOTTER

            PENNY TO NICKEL SIZE HAIL

&&

PC
Special weather statement, Jun 4, 4:36 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
436 PM EDT FRI JUN 4 2010

NCZ002-003-019-042115-
ALLEGHANY NC-SURRY NC-WILKES NC-
436 PM EDT FRI JUN 4 2010

...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...SURRY AND WILKES
COUNTIES...

AT 430 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
TRAPHILL...MOVING NORTH AT 20 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR TRAPHILL AROUND 445 PM...ROARING GAP AROUND
500 PM AND BARRETT AROUND 515 PM.

LAT...LON 3624 8115 3657 8113 3656 8072 3619 8098

PC
Special weather statement, Jun 4, 4:45 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
445 PM EDT FRI JUN 4 2010

VAZ011-WVZ044-042145-
GILES VA-MONROE WV-
445 PM EDT FRI JUN 4 2010

...A STRONG THUNDERSTORM WILL AFFECT GILES AND MONROE COUNTIES...

AT 438 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF PEARISBURG...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR LINDSIDE...AND INTERIOR AROUND 450 PM...KIRE
AROUND 455 PM...RAINES CORNER AROUND 500 PM...ZENITH AROUND 505 PM...
LAUREL BRANCH...AND WAITEVILLE AROUND 515 PM AND UNION AROUND 520 PM.

LAT...LON 3770 8054 3757 8031 3754 8033 3753 8031
      3754 8028 3732 8064 3740 8078 3771 8060

PC

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 10:17 PM EDTSpecial Weather StatementRNKGiles58 min
Jun 3, 10:21 PM EDTSpecial Weather StatementRNKTazewell114 min
Jun 3, 11:00 PM EDTSpecial Weather StatementRNKGiles60 min
Jun 3, 11:13 PM EDTSpecial Weather StatementRNKBuckingham62 min
Jun 3, 11:55 PM EDTSpecial Weather StatementRNKMontgomery, Roanoke, City of Salem65 min
Jun 4, 12:06 AM EDTSpecial Weather StatementRNKAlleghany, Bath, City of Covington54 min
Jun 4, 12:22 AM EDTSpecial Weather StatementRNKBotetourt, Craig53 min
Jun 4, 12:56 AM EDTSpecial Weather StatementRNKAlleghany, Bath, Rockbridge, City of Covington, City of Lexington64 min
Jun 4, 2:16 PM EDTSevere Thunderstorm WarningRNKCarroll, Pulaski, Wythe59 min
Jun 4, 2:34 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Montgomery, Roanoke56 min
Jun 4, 2:41 PM EDTSpecial Weather StatementRNKCraig64 min
Jun 4, 3:27 PM EDTSevere Thunderstorm WarningRNKBotetourt, Craig, Franklin, Roanoke, City of Roanoke, City of Salem63 min
Jun 4, 3:40 PM EDTSpecial Weather StatementRNKBotetourt65 min
Jun 4, 3:45 PM EDTSpecial Weather StatementRNKMontgomery60 min
Jun 4, 4:14 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Rockbridge61 min
Jun 4, 4:17 PM EDTSevere Thunderstorm WarningRNKBotetourt, Craig, Roanoke58 min
Jun 4, 4:55 PM EDTSevere Thunderstorm WarningRNKGiles53 min
Jun 4, 6:02 PM EDTSpecial Weather StatementRNKRoanoke58 min
Jun 4, 7:10 PM EDTSpecial Weather StatementRNKCarroll, Grayson, City of Galax65 min
Jun 4, 7:19 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Patrick, City of Galax40 min
Jun 3, 11:06 PM EDTSpecial Weather StatementRNKGreenbrier, Summers69 min
Jun 4, 4:14 PM EDTSpecial Weather StatementRNKGreenbrier61 min
Jun 4, 4:45 PM EDTSpecial Weather StatementRNKMonroe60 min
Jun 4, 6:05 PM EDTSpecial Weather StatementRNKMonroe55 min

Nearby

Flash Flood Warnings in Virginia, 2010Flash Flood Warnings in West Virginia, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.